Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Blood pressure,anxiety,panic attacks,lisinopril,liver issues

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
Is it OK for me to take a 5mg lisinopril for BP that averages 145 over 87 - sometimes slightly higher - even if I think I may have liver issues. I have no blood test results - I am afraid of medications, suffer from anxiety and panic attacks - so I don't want to go for more tests. I use alcohol as a stress reliever - and know I need to cut back on that. Wondering if the BP is more of an health issue for me than the effects of taking the lisinopril with a compromised liver. Not sure about the liver - but I do have tenderness on my right side - no other major symptoms.
Posted Thu, 3 May 2012 in Hypertension and Heart Disease
Answered by Dr. Deepak Anvekar 37 minutes later

Thanks for your query.

Lisinopril is a medication that helps to reduce the blood pressure and reduce mortality and morbidity that is associated with cardiac diseases.

There benefits to patients who are being treated with an ACE Inhibitor like lisinopril include reduced risk of heart attacks, heart failures and increase in the life expectancy.

In your case, since your blood pressure is above normal levels you will definitely benefit by taking this medication at the prescribed dosage. The benefits by taking this medication for your condition are far higher than the minimal risk of developing side effects due to the medication intake.

Though this medication is associated with slight elevation of bilirubin levels, this is seen in very less number of patients and would not affect normal individuals without any liver issues.

In case you do think, that you may have liver issues, then getting a few blood tests for liver function might be very helpful to clear your doubts.

In case there is actual liver dysfunction, there are other better medications , that can be prescribed by your treating doctor to treat your blood pressure.

I hope this answers your question effectively.

I will be available for follow up queries if any.


Dr. Anvekar.
Above answer was peer-reviewed by
Follow-up: Blood pressure,anxiety,panic attacks,lisinopril,liver issues 19 hours later
Thank you - I then understand that taking 5mg of lisinopril will not have an adverse affect on a liver that is not in the best of condition. I just want to be able to take the medication and not feel like I am further damaging my liver.
Answered by Dr. Deepak Anvekar 9 hours later

Thanks again.

Though the effects of lisinopril has very less effect on the liver, I suggest you to consider a few issues before starting this or for that matter any other antihypertensive pills.

1. Blood pressure readings are affected by few factors. Stress and strain can immediately raise blood pressures to a few values higher.

2. Sometimes, blood pressure readings are subjected to subjective bias.

Hence we recommend repeating blood pressure check up on 3 different occasions. Practice relaxation techniques before your doctors check blood pressure on manual sphygmomanometer.

I encourage you to consider this before starting antihypertensive medications.

Hope this answer is useful and helpful to you.

Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor